Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 86, NWS Raleigh, NC

May 31, 2017Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 31, 2017, 4:12 PM EDT for Sampson County, North Carolina. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2017, 4:12 PM EDT (20:12 UTC)
Expired
May 31, 2017, 4:40 PM EDT
In force
28 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:24 PM EDTTSTM WND DMGTurkey, NCPOWER LINE DOWN NEAR THE INTERSECTION OF WILMINGTON RD AND NEEDMORE RD IN TURKEY.
May 31, 4:26 PM EDTTSTM WND DMG1 E Turkey, NCTREE DOWN ON POWER LINES NEAR THE 8400 BLOCK OF TURKEY HWY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

131 
WUUS52 KRAH 312012
SVRRAH
NCC163-312100-
/O.NEW.KRAH.SV.W.0086.170531T2012Z-170531T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
412 PM EDT WED MAY 31 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Central Sampson County in central North Carolina...

* Until 500 PM EDT

* At 411 PM EDT, an area of severe thunderstorms was located near 
  Clinton, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Clinton, Roseboro, Salemburg, Turkey, Autryville and Hobbton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Raleigh.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3490 7855 3491 7854 3495 7861 3499 7864
      3507 7866 3513 7853 3522 7823 3521 7817
      3513 7816 3509 7817 3508 7816 3492 7815
      3487 7816
TIME...MOT...LOC 2011Z 280DEG 24KT 3504 7827 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis
2 follow-up statements
349 
WWUS52 KRAH 312028
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
428 PM EDT WED MAY 31 2017

NCC163-312100-
/O.CON.KRAH.SV.W.0086.000000T0000Z-170531T2100Z/
Sampson NC-
428 PM EDT WED MAY 31 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL SAMPSON COUNTY...

At 428 PM EDT, a severe thunderstorm was located near Warsaw, moving
east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Clinton, Roseboro, Salemburg, Turkey and Autryville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3495 7850 3495 7856 3497 7862 3499 7864
      3506 7866 3509 7848 3510 7834 3517 7822
      3521 7817 3513 7816 3509 7817 3508 7816
      3492 7815 3491 7815
TIME...MOT...LOC 2028Z 289DEG 22KT 3499 7816 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis
833 
WWUS52 KRAH 312040
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
440 PM EDT WED MAY 31 2017

NCC163-312049-
/O.CAN.KRAH.SV.W.0086.000000T0000Z-170531T2100Z/
Sampson NC-
440 PM EDT WED MAY 31 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAMPSON COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3495 7850 3495 7856 3497 7862 3499 7864
      3506 7866 3509 7848 3510 7834 3517 7822
      3521 7817 3513 7816 3509 7817 3508 7816
      3492 7815 3491 7815
TIME...MOT...LOC 2038Z 280DEG 24KT 3498 7807 

$$

Ellis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:50 PM EDT, 22 minutes earlier.

Area forecast discussion, May 31, 3:50 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
350 PM EDT Wed May 31 2017

.SYNOPSIS...
A cold front will move southeast across NC tonight and early
Thursday. High pressure will build into the Ohio Valley and Mid
Atlantic on Thursday and Friday.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 315 PM Wednesday...

Latest surface analysis shows a surface boundary extending west
and southwest from near Elizabeth City into central NC and then
southwest to near Charlotte. Behind the boundary, dew points
have fallen into the upper 50s. South of the boundary, dew
points are in the upper 60s to lower 70s with a light southwest
wind. Another cold front was approaching the western
Appalachians. The 12Z upper air analysis shows a fairly
unidirectional southwesterly flow with a broad upper- level
trough over the Great Lakes region. The stronger flow aloft, as
noted by 40+kt winds at 500 hPa have retreated north a bit to
near the NC/VA border with the main jet core located across the
eastern OH valley. The airmass across central NC is drier than
yesterday at this time with PW values ranging from near 1.1 in
the Triad to around 1.4 in the Coastal Plain.

Widely scattered to scattered convection has developed this
afternoon in three primary areas across the region. In the RAH
CWA, convection was developing near and ahead of the surface
boundary across the eastern Piedmont, the Sandhills and Coastal
Plain. These storms have produced a some hail up to the size of
quarters. Two additional broken bands of convection have
developed to the west, the first on the ridges of the southern
Appalachians and the other just ahead of the front in KY, WV,
and VA. These areas of convection will shift east and southeast
during the evening and gradually wane with the loss of heating
but not before bringing a chance of convection to our area.
Still expect the best coverage and intensity to the convection
will be across the east ahead of the boundary, in deeper
moisture and in greater instability with MLCAPE values ranging
between 1000 and 1500 J/Kg this afternoon with much weaker
instability to the west. The low and especially mid- level flow
is rather robust supporting 0-6km bulk shear values of 30-35kts
across the south and 40-45kts near the VA/NC border.

Not surprisingly, SPC has placed much of the area in a marginal
risk for severe storms. Additional strong to severe storms are
possible this afternoon and early evening, mainly across the
east and especially where the overlap of the best MLCAPE and
shear is present across the eastern Piedmont and Coastal Plain.
Sct convection will gradually subside late this evening and
overnight, ending in the west and Northwest first and the east
last well after midnight. Lows tonight will range in the lower
to mid 60s.

The front will clear the RAH CWA very late tonight toward
daybreak Thursday morning. With a drier airmass moving into the
region expect partly to mostly sunny skies. Dew points will
fall and mix into the mid to upper 50s by Thursday afternoon
with high temperatures in the 84 to 90 range.
-Blaes

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 350 PM Wednesday...

Rather tranquil weather pattern Thu night through Friday night as
deep upper level low over northern New England gradually pulls away
to the east-northeast. This will allow upper heights to recover
somewhat, placing central NC on the southern edge of the main nw
flow axis. Any perturbations in this flow may be accompanied by a
weaken cluster of convection which may brush our far northern
counties overnight Friday night.

Daytime temperatures will average close to norm while nighttime
temperatures will gradually become above normal due to an
increasingly moist air mass.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 350 PM Wednesday...

Probability of unsettled weather increases through the weekend as a
series of upper level disturbances in the nw flow aloft crosses
overhead. An amplifying s/w approaching from the northwest will
enhance the convective coverage late Sunday into Monday, with a
frontal passage probable Monday night. Cannot rule out the potential
for a few severe storms Monday thanks to kinematics but low level
instability may inhibit storm severity.

Presence of mid/upper level trough along the eastern seaboard will
result in a period of below normal temperatures across central NC
Tue/Wed. A lingering shower/storm may still occur early tuesday with
present indicators suggesting dry weather for most of tuesday into
Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 225 PM Wednesday...

A weak surface boundary stretched across central NC from northeast
to southwest this afternoon while a stronger cold front approaching
the western Appalachians this afternoon will move southeast across
central NC late tonight. These features will produce scattered
showers and thunderstorms this afternoon and evening. The strongest
storms will likely be across the Sandhills and Coastal Plain
possibly impacting the KFAY and KRWI terminals, but confidence is
limited so will avoid inclusion of thunder in the TAFs for now and
just noted heavier showers. Convection will gradually wane overnight
with the loss of heating and limited upper air support. VFR
conditions will predominate through the TAF period with a SCT-BKN
cloud layer between 5-8kft through the overnight hours. Light winds,
from the north across the northern half of the CWA and the southwest
across the southern half, will become light west and southwesterly
for much of the overnight before becoming west and northwesterly
behind the front around and after daybreak.

Looking further ahead... High pressure and fair weather conditions
are expected Thursday and Friday. An upper level trough approaches
for the weekend into Monday with increasing chances of mainly
afternoon and evening showers and thunderstorms. -Blaes

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BLAES
Hazardous weather outlook, May 31, 3:27 PM EDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
327 PM EDT Wed May 31 2017

NCZ010-011-026>028-040>043-075>078-083>086-088-089-011930-
Warren-Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-
Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-
Sampson-
327 PM EDT Wed May 31 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected this afternoon and evening. A
few storms could become severe with hail as big as quarters, wind
gusts in excess of 55 MPH, and frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>009-021>025-038-039-073-074-011930-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Stanly-Montgomery-
327 PM EDT Wed May 31 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

A strong thunderstorm or two is possible late this afternoon into
this evening. The main hazards are expected to be gusty winds to 40
or 50 mph and frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 31, 2:18 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
218 PM EDT WED MAY 31 2017

NCZ042-043-078-311915-
Johnston NC-Wayne NC-Wilson NC-
218 PM EDT WED MAY 31 2017

...Strong thunderstorms will affect portions of central Johnston...
northeastern Wayne and southern Wilson Counties Until 315 PM EDT...

At 218 PM EDT, Doppler radar was tracking a strong thunderstorm near
Smithfield, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Smithfield, Wilson, Clayton, Fremont, Micro, Selma, Pine Level,
Kenly, Princeton and Lucama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3557 7782 3545 7783 3547 7851 3565 7849
      3574 7776 3561 7776
TIME...MOT...LOC 1818Z 262DEG 14KT 3556 7840

Ellis
Special weather statement, May 31, 2:18 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
218 PM EDT WED MAY 31 2017

NCZ075-077-086-088-311900-
Hoke NC-Harnett NC-Moore NC-Cumberland NC-
218 PM EDT WED MAY 31 2017

...A strong thunderstorm will affect portions of northeastern
Hoke... southwestern Harnett...east central Moore and northwestern
Cumberland Counties Until 300 PM EDT...

At 218 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Pope AFB, or 10 miles northwest of Fort Bragg,
moving east at 15 mph.

Dime size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Fayetteville, Fort Bragg, Pope AFB, Spring Lake, Pineview, Anderson
Creek, Timberlake and Bonnie Doone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3516 7925 3528 7924 3530 7918 3532 7910
      3534 7889 3508 7892
TIME...MOT...LOC 1818Z 274DEG 11KT 3522 7916

WSS
Local storm report, May 31, 2:30 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             2 SE ANDERSON CREEK     35.26N  78.90W
05/31/2017  M1.00 INCH       HARNETT            NC   TRAINED SPOTTER

            SPOTTER ROPORTED QUARTER SIZE HAIL.

&&

EVENT NUMBER RAH1700552

GIH
Special weather statement, May 31, 2:50 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
250 PM EDT WED MAY 31 2017

NCZ077-088-089-311930-
Sampson NC-Harnett NC-Cumberland NC-
250 PM EDT WED MAY 31 2017

...A strong thunderstorm will affect portions of northwestern
Sampson...south central Harnett and northern Cumberland Counties
Until 330 PM EDT...

At 248 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pope AFB, or near Fort Bragg, moving east at 20 mph.

Nickel size hail and wind gusts up to 40 mph will be possible with
this storm.

Locations impacted include...
Fayetteville, Fort Bragg, Godwin, Pope AFB, Spring Lake, Eastover,
Wade, Falcon, Linden and Bonnie Doone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those in the path of this storm should get to a safe shelter in a
nearby building or vehicle. Wind gusts as high as 40 mph are capable
of knocking down tree limbs.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3510 7902 3527 7901 3524 7854 3501 7858
TIME...MOT...LOC 1848Z 278DEG 19KT 3518 7894

GIH
Special weather statement, May 31, 3:28 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
328 PM EDT WED MAY 31 2017

NCZ088-089-312030-
Sampson NC-Cumberland NC-
328 PM EDT WED MAY 31 2017

...a strong thunderstorm will affect portions of northern Sampson and
northeastern Cumberland Counties Until 430 PM EDT...

At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Godwin, or 15 miles east of Fayetteville, moving east at 30 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Clinton, Godwin, Eastover, Wade, Salemburg, Turkey, Falcon, Hobbton
and Vander.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3506 7886 3525 7883 3523 7825 3522 7824
      3521 7818 3520 7816 3513 7816 3512 7817
      3509 7817 3508 7816 3497 7815
TIME...MOT...LOC 1928Z 275DEG 25KT 3514 7863

Ellis
Special weather statement, May 31, 3:39 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Raleigh NC
339 PM EDT WED MAY 31 2017

NCZ075-077-088-312030-
Harnett NC-Moore NC-Cumberland NC-
339 PM EDT WED MAY 31 2017

...A strong thunderstorm will affect portions of southwestern
Harnett...east central Moore and northwestern Cumberland Counties
Until 430 PM EDT...

At 338 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Pope AFB, or 10 miles northwest of Fort Bragg,
moving east at 10 mph.

Nickel size hail and wind gusts up to 40 mph will be possible with
this storm.

Locations impacted include...
Fayetteville, Fort Bragg, Pope AFB, Spring Lake, Pineview, Anderson
Creek and Timberlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3517 7908 3517 7910 3518 7910 3517 7912
      3518 7913 3517 7914 3518 7916 3518 7917
      3519 7918 3519 7920 3520 7922 3526 7922
      3538 7896 3512 7886
TIME...MOT...LOC 1938Z 248DEG 8KT 3523 7915

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:38 PM EDTSpecial Weather StatementRAHForsyth52 min
May 31, 1:18 PM EDTSpecial Weather StatementRAHHarnett42 min
May 31, 1:35 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett40 min
May 31, 1:41 PM EDTSpecial Weather StatementRAHHoke34 min
May 31, 2:17 PM EDTSpecial Weather StatementRAHCumberland58 min
May 31, 2:18 PM EDTSpecial Weather StatementRAHJohnston, Wilson57 min
May 31, 2:39 PM EDTSevere Thunderstorm WarningRAHWayne20 min
May 31, 2:50 PM EDTSpecial Weather StatementRAHCumberland40 min
May 31, 3:28 PM EDTSpecial Weather StatementRAHSampson62 min
May 31, 3:33 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson42 min
May 31, 3:39 PM EDTSpecial Weather StatementRAHHarnett51 min
May 31, 3:49 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Moore3 hr
May 31, 4:36 PM EDTSpecial Weather StatementRAHDavidson39 min
May 31, 4:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph24 min
May 31, 5:13 PM EDTSpecial Weather StatementRAHGranville, Person47 min
May 31, 5:52 PM EDTSpecial Weather StatementRAHRandolph38 min
May 31, 6:27 PM EDTSpecial Weather StatementRAHMontgomery48 min
May 31, 6:40 PM EDTSpecial Weather StatementRAHFranklin50 min
May 31, 7:23 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.